MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number L6IVL100030
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation.The reported failures of a balloon loss of pressure and detached balloon were confirmed.The device was received in two pieces with a break at the proximal portion of the balloon.A radial tear was also observed.All components were found to be present and accounted for confirming nothing was left inside of the patient.The balloon loss of pressure could possibly be attributed to interaction with patient calcium.The balloon loss of pressure could have prevented the balloon from fully deflating and the radial tear could account for difficulty in removal through the sheath.Force was applied to remove the device along with multiple sheath exchanges causing partial balloon detachment at the distal end.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the right and left common iliac arteries.280 pulses were successfully delivered before a balloon loss of pressure occurred.Upon removal, the balloon became detached from the ivl catheter.The proximal end came out over the sheath while the distal tip of the balloon remained in the body and was stuck on the sheath.Snaring was performed to remove the detached portion of the ivl catheter.A dissection/injury to the left cfa was observed after multiple sheath exchanges and snaring of the distal portion of the ivl catheter.The patient was sent from the catheter lab to the operating room (or) for a surgical common fetal artery (cfa) repair.The patient had a successful repair of their cfa and has since been discharged.

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key18947209
Report Number3015053858-2024-00024
Device Sequence Number20669565
Product Code PPN
UDI-Device Identifier00195451000409
UDI-Public(01)00195451000409(17)250430(10)A230411A
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K221852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberL6IVL100030
Device Catalogue NumberL6IVL100030
Device Lot NumberA230411A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10F COOK SHEATH; 7F TERUMO DESTINATION SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale